Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Error analysis of the L1 method on graded and uniform meshes for a fractional-derivative problem in two and three dimensions

Author: Natalia Kopteva
Journal: Math. Comp. 88 (2019), 2135-2155
MSC (2010): Primary 65M06, 65M15, 65M60
Published electronically: January 23, 2019
MathSciNet review: 3957889
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: An initial-boundary value problem with a Caputo time derivative of fractional order $\alpha \in (0,1)$ is considered, solutions of which typically exhibit a singular behaviour at an initial time. For this problem, we give a simple framework for the analysis of the error of L1-type discretizations on graded and uniform temporal meshes in the $L_\infty$ and $L_2$ norms. This framework is employed in the analysis of both finite difference and finite element spatial discretiztions. Our theoretical findings are illustrated by numerical experiments.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M06, 65M15, 65M60

Retrieve articles in all journals with MSC (2010): 65M06, 65M15, 65M60

Additional Information

Natalia Kopteva
Affiliation: Department of Mathematics and Statistics, University of Limerick, Limerick, Ireland
MR Author ID: 610720
ORCID: 0000-0001-7477-6926

Keywords: Fractional-order parabolic equation, L1 scheme, graded mesh
Received by editor(s): September 23, 2017
Received by editor(s) in revised form: September 25, 2017, October 18, 2017, May 19, 2018, and October 16, 2018
Published electronically: January 23, 2019
Additional Notes: The author acknowledges financial support from Science Foundation Ireland Grant SFI/12/IA/1683.
Article copyright: © Copyright 2019 American Mathematical Society